Alert archive / South Dakota / Wind Advisories in 2015
Wind Advisory 5, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Feb 10, 2015, 2:55 AM CST for 15 counties in South Dakota. It took effect at Feb 10, 2015, 3:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2015, 2:55 AM CST (08:55 UTC)
- In effect from
- Feb 10, 2015, 3:00 PM CST
- Expired
- Feb 10, 2015, 11:21 PM CST
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 109 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
946 WWUS73 KABR 100855 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 255 AM CST TUE FEB 10 2015 ...WINDY CONDITIONS THIS AFTERNOON AND EVENING... .AS LOW PRESSURE DEPARTS THE REGION AND HIGH PRESSURE MOVES IN...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP. WINDY CONDITIONS WILL CONTINUE INTO THE OVERNIGHT HOURS. SDZ003-004-009-015-016-033>035-102100- /O.CAN.KABR.FG.Y.0002.000000T0000Z-150210T1300Z/ /O.NEW.KABR.WI.Y.0005.150210T2100Z-150211T0600Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE 255 AM CST TUE FEB 10 2015 /155 AM MST TUE FEB 10 2015/ ...WIND ADVISORY IN EFFECT FROM 3 PM CST /2 PM MST/ THIS AFTERNOON TO MIDNIGHT CST /11 PM MST/ TONIGHT... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM CST /2 PM MST/ THIS AFTERNOON TO MIDNIGHT CST /11 PM MST/ TONIGHT. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. * TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND PERSIST INTO THE OVERNIGHT HOURS. * WINDS...NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005-010-017-036-037-102100- /O.CAN.KABR.FG.Y.0002.000000T0000Z-150210T1300Z/ /O.NEW.KABR.WI.Y.0005.150211T0000Z-150211T0600Z/ MCPHERSON-EDMUNDS-FAULK-HYDE-HAND- INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON... HIGHMORE...MILLER 255 AM CST TUE FEB 10 2015 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. * TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP LATE THIS AFTERNOON AND PERSIST INTO THE OVERNIGHT HOURS. * WINDS...NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ045-048-051-101000- /O.CAN.KABR.FG.Y.0002.000000T0000Z-150210T1300Z/ JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MURDO...PRESHO...FORT THOMPSON 255 AM CST TUE FEB 10 2015 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE DENSE FOG ADVISORY. $$ SDZ006-018-102100- /O.NEW.KABR.WI.Y.0005.150211T0000Z-150211T0600Z/ BROWN-SPINK- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD 255 AM CST TUE FEB 10 2015 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. * TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP LATE THIS AFTERNOON AND PERSIST INTO THE OVERNIGHT HOURS. * WINDS...NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
2 follow-up statements
493 WWUS73 KABR 102003 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 203 PM CST TUE FEB 10 2015 ...WINDY CONDITIONS DEVELOPING ALREADY THIS AFTERNOON AND EVENING... .A STRONG NORTHWEST WIND IS DEVELOPING WITHIN A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS THE DAKOTAS THIS AFTERNOON. SUSTAINED WIND SPEEDS OF 20 TO 35 MPH WITH SOME OCCASIONALLY HIGHER GUSTS WILL SPREAD INTO CENTRAL AND NORTH CENTRAL SOUTH DAKOTA THIS AFTERNOON...BEFORE PUSHING OVER INTO NORTHEAST SOUTH DAKOTA BY EARLY THIS EVENING. SDZ003-004-009-015-016-033>035-110600- /O.CON.KABR.WI.Y.0005.150210T2100Z-150211T0600Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE 203 PM CST TUE FEB 10 2015 /103 PM MST TUE FEB 10 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * TIMING...GUSTY NORTHWEST WINDS ARE DEVELOPING AT THIS TIME. LOOK FOR RATHER WINDY CONDITIONS TO PERSIST WELL INTO THE LATE EVENING HOURS. * WINDS...NORTHWEST AT 20 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005-006-010-017-018-036-037-110600- /O.CON.KABR.WI.Y.0005.150211T0000Z-150211T0600Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...HIGHMORE...MILLER 203 PM CST TUE FEB 10 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... * TIMING...GUSTY NORTHWEST WINDS WILL SPREAD INTO NORTHEAST SOUTH DAKOTA BY EARLY THIS EVENING AND PERSIST FOR SEVERAL HOURS TONIGHT. * WINDS...NORTHWEST AT 20 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DORN
959 WWUS73 KABR 110521 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1121 PM CST TUE FEB 10 2015 ...WIND ADVISORY CANCELLED... SDZ003>006-009-010-015>018-033>037-110630- /O.CAN.KABR.WI.Y.0005.000000T0000Z-150211T0600Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER 1121 PM CST TUE FEB 10 2015 /1021 PM MST TUE FEB 10 2015/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. $$ CONNELLY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Feb 9, 11:27 PM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Feb 9, 11:27 PM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1127 PM CST MON FEB 9 2015
.UPDATE...
SEE UPDATED AVIATION DISCUSSION BELOW.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH WEDNESDAY
FORECAST CHALLENGE IS HOW MUCH FREEZING RAIN WILL ACCUMULATE
TONIGHT AND TUESDAY...AND WILL DEVELOPING STRONG NORTHWEST WINDS
TUESDAY AFTERNOON AND NIGHT MAKE AN IMPACT ON ICE-COATED THINGS.
CURRENTLY...TEMPERATURES ARE PREDOMINANTLY IN THE 20S UNDERNEATH
OVERCAST LOW STRATUS AND AREAS OF FOG /PERHAPS EVEN STILL SOME
LINGERING FREEZING DRIZZLE/. A DENSE FOG ADVISORY CONTINUES FOR
THE WEST RIVER FORECAST ZONES DUE TO ONGOING DENSE FOG /PER AREA
OBS AND WEB-CAMS/.
TONIGHT/TUESDAY...HIGH CONFIDENCE FORECAST FOR RECEIVING LIGHT ICE
ACCUMULATIONS FROM A SYSTEM TRUDGING EAST OUT OF THE ROCKIES. MOST
AREAS MAY ONLY SEE A FEW HUNDREDTHS OF AN INCH TO PERHAPS A TENTH
OF AN INCH OF ICE. HOWEVER...ISOLATED INSTANCES OF ICE
ACCUMULATION PUSHING 0.20 TO 0.25 INCH OF ICE IS NOT OUTSIDE THE
REALM OF POSSIBILITY. THE FAR NORTHEAST FORECAST ZONES ON TUESDAY
MAY SEE A P-TYPE CHANGE FROM PREDOMINANTLY FREEZING RAIN TO
PREDOMINANTLY SLEET...OCCASIONALLY MIXING WITH OR CHANGING OVER TO
SNOW. SNOW ACCUMULATION IS EXPECTED TO BE MINIMAL PERHAPS UP TO AN
INCH...BUT THE POTENTIAL FOR WIDESPREAD TRAVEL-HALTING ICE
ACCUMULATION IS THE PRIMARY WEATHER HAZARD/CONCERN RIGHT NOW.
BY TUESDAY NIGHT...A STRONG COLD FRONT IS PUSHING THROUGH THE
REGION AND NORTHWEST WINDS ARE PICKING UP POTENTIALLY TO MARGINAL
WIND ADVISORY THRESHOLD. ONLY MENTIONING THIS BECAUSE OF THE
CONCERN THAT TREES/POWER LINES AND POLES THAT DO NOT LOSE THEIR
COATING OF ICE COULD BE ADVERSELY IMPACTED BY STRONG WINDS. THERE
COULD BE A FEW SNOW SHOWERS PASSING THROUGH TUESDAY
EVENING...MAINLY ACROSS THE FAR NORTHEASTERN FORECAST ZONES AS
WELL.
WEDNESDAY IS DRY AND COLD AND BREEZY. WIND CHILL VALUES WILL
LIKELY BE DROPPING DURING THE DAY IN ONGOING STRONG LOW LEVEL COLD
AIR ADVECTION EVENT.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
THERE IS A REASONABLE AGREEMENT BETWEEN THE GFS/ECMWF WITH THE
EVOLUTION OF THE UPPER LEVEL FLOW PATTERN ACROSS THE REGION. THE
MAIN ISSUE IN THE LONG TERM WILL BE TEMPERATURES AS BOTH MODELS
ARE SHOWING BOUTS OF BITTERLY COLD ARCTIC AIRMASSES FOLLOWED BY A
BRIEF WARM TEMPERATURES.
THE PERIOD BEGINS WITH ARCTIC AIR OVER THE REGION WITH 925 MB
TEMPS IN THE TEENS BELOW TO THE MID 20S BELOW ZERO. THIS AIRMASS
WILL NOT LAST LONG AS WARM AIR ADVECTION DEVELOPS BY THURSDAY
NIGHT WITH LOWS LIKELY WARMING THROUGH THE NIGHT. HIGH
TEMPERATURES ON FRIDAY SHOULD BE SEASONAL WITH HIGHS IN THE 20S
AND 30. THE NEXT ARCTIC PLUNGE WILL SURGE INTO THE REGION FRIDAY
NIGHT THROUGH SATURDAY. WARM AIR ADVECTION QUICKLY DEVELOPS ONCE
AGAIN BY SATURDAY NIGHT WITH TEMPERATURES LIKELY WARMING THROUGH
SUNDAY MORNING. HIGH TEMPERATURES ON SUNDAY SHOULD BE RATHER MILD
WITH MOST LOCATIONS REACHING THE 30S AND 40S.
THE NEXT ARCTIC AIRMASS WILL PUSH SOUTHWARD ACROSS THE REGION ON
MONDAY. MODELS ARE SHOWING AN AREA OF LOW PRESSURE PASSING ACROSS
THE REGION WITH THE ARCTIC PUSH. THUS THERE IS THE POTENTIAL FOR
ACCUMULATING SNOW...MAINLY ACROSS THE SOUTHERN HALF OF THE CWA
ON MONDAY/MONDAY NIGHT.
&&
.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
IFR CIGS WILL REMAIN IN PLACE ACROSS THE ENTIRE AREA OVERNIGHT
AND THROUGH THE MORNING HOURS...BEFORE LIFTING TO MVFR LEVELS. A
STORM SYSTEM WILL TRACK ACROSS THE AREA LATE TONIGHT AND TUESDAY
BRINGING FREEZING RAIN TO THE CWA. RIGHT NOW...THE BEST CHANCES
FOR FREEZING RAIN WILL OCCUR ACROSS THE NORTH AND EAST...AFFECTING
KMBG...KABR AND KATY. THE PRECIPITATION WILL BEGIN TO SUBSIDE
IN THE AFTERNOON. LOOK FOR WINDS TO BECOME NORTHWESTERLY AND
INCREASE INTO THE 20 TO 30 KNOT RANGE ACROSS THE CWA IN THE
AFTERNOON AND EVENING HOURS.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...DENSE FOG ADVISORY UNTIL 7 AM CST /6 AM MST/ TUESDAY FOR BUFFALO-
CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES-
LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.
FREEZING RAIN ADVISORY UNTIL 9 AM CST /8 AM MST/ TUESDAY FOR
BUFFALO-CAMPBELL-CORSON-DEWEY-HAND-HUGHES-HYDE-POTTER-SULLY-
WALWORTH.
WINTER WEATHER ADVISORY FROM 3 AM TO 3 PM CST TUESDAY FOR
MARSHALL-ROBERTS.
FREEZING RAIN ADVISORY UNTIL NOON CST TUESDAY FOR BROWN-CLARK-
CODINGTON-DAY-DEUEL-EDMUNDS-FAULK-GRANT-HAMLIN-MCPHERSON-
SPINK.
MN...WINTER WEATHER ADVISORY FROM 3 AM TO 3 PM CST TUESDAY FOR BIG
STONE-TRAVERSE.
&&
SHORT TERM...DORN
LONG TERM...SD
AVIATION...PARKIN
WEATHER.GOV/ABERDEENHazardous weather outlook, Feb 9, 4:12 AM CST, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 412 AM CST MON FEB 9 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-101015- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 412 AM CST MON FEB 9 2015 /312 AM MST MON FEB 9 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL MOVE ACROSS THE REGION TONIGHT AND THROUGH THE DAY TUESDAY. THIS SYSTEM WILL SPREAD FREEZING RAIN ACROSS THE AREA TONIGHT INTO TUESDAY MORNING...WITH SLEET AND SNOW LIKELY FOR EASTERN PORTIONS OF THE AREA. ICE ACCUMULATIONS OF UP TO A TENTH OF AN INCH ARE POSSIBLE. RIGHT NOW IT APPEARS THE BEST CHANCE FOR THE HIGHEST ICE ACCUMULATIONS WOULD BE ACROSS THE NORTHERN HALF OF SOUTH DAKOTA FROM THE CENTRAL PART OF THE STATE TO ABOUT I-29. FURTHER EAST ACROSS FAR NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA...SNOW AND SLEET ACCUMULATIONS COULD REACH 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEE ABOVE STATEMENT FOR HAZARDOUS WEATHER THREAT ON TUESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED BEYOND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TMT
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 7:36 PM CST | Dense Fog Advisory | ABR | Buffalo, Campbell, Corson, Dewey, Edmunds, Faulk and 10 more | 7 hr |
Nearby
Wind Advisories in South Dakota, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.